Discussions By Condition: Mental conditions

Chantix warning from FDA issued !

Posted In: Mental conditions 3 Replies
  • Posted By: Anonymous
  • February 4, 2008
  • 00:50 AM

http://www.fda.gov/bbs/topics/NEWS/2008/NEW01788.html

Here's part of what you'll see there :

FOR IMMEDIATE RELEASE
February 1, 2008

FDA Issues Public Health Advisory on Chantix
Agency requests that manufacturer add new safety warnings for smoking cessation drug

The U.S. Food and Drug Administration (FDA) today issued a Public Health Advisory to alert health care providers, patients, and caregivers to new safety warnings concerning Chantix (varenicline), a prescription medication used to help patients stop smoking.

On Nov. 20, 2007, FDA issued an Early Communication to the public and health care providers that the agency was evaluating postmarketing adverse event reports on Chantix related to changes in behavior, agitation, depressed mood, suicidal ideation, and actual suicidal behavior.

As the agency's review of the adverse event reports proceeds, it appears increasingly likely that there may be an association between Chantix and serious neuropsychiatric symptoms. As a result, FDA has requested that Pfizer, the manufacturer of Chantix, elevate the prominence of this safety information to the warnings and precautions section of the Chantix prescribing information, or labeling. In addition, FDA is working with Pfizer to finalize a Medication Guide for patients. This is an example of FDA working with drug manufacturers throughout products' lifecycles to keep health care professionals and patients informed of new and emerging safety data.

------------------------------

STOP taking Chantix sounds like the best advice from the FDA.

From

Hal

Reply Flag this Discussion

3 Replies:

  • No, really. I have been taking this stupid drug for almost two weeks now and find that I am having problems concentrating and also biting the head off of anyone that crosses me, also (I forgot what else I was going to say!!!!!!! I am a train wreck. Oh yeah I missed work the other day and got written up for no call no show, what can I say? I completely forgot... NOT LIKE ME...) Needless to say I will not be getting a refill. This drug completely sucks rocks.
    Anonymous 42789 Replies
    • February 23, 2008
    • 04:57 PM
    • 0
    Flag this Response
  • No, really. I have been taking this stupid drug for almost two weeks now and find that I am having problems concentrating and also biting the head off of anyone that crosses me, also (I forgot what else I was going to say!!!!!!! I am a train wreck. Oh yeah I missed work the other day and got written up for no call no show, what can I say? I completely forgot... NOT LIKE ME...) Needless to say I will not be getting a refill. This drug completely sucks rocks. You are correct that that is from the Chantix. My boyfriend started taking chantix a few months ago. he had gotten the remainder of the drug that a friend had taken (i know, bad, but it wasn't left up to me). he has been off of chantix for almost 2 months now, but he is the meanest person ever. He is constantly flying off the handle, and can't stop himself. he is aggrevated easily and pretty much stays mad at me all the time. i'm not able to deal with this much longer, and my good relationship has pretty much wasted away due to this. chantix is the only thing that has changed. i have read about the agressive behavior exhibited by others, and i'm hoping that he doesn't get worse, because i fear that he might hurt someone (me quite possibly) if he does. I posted that in the forum on joint and muscular pain, since that is where google took me. not long after that, he had what seems like a mental breakdown. i am not sure because he is asleep. i am exhausted after 3 hours of begging him to get off the floor and when he did move he acted as if in pain. he said he feels himself losing his mind. i have yet to leave him for more than 2 minutes because i am afraid of the quoted "suicidal tendencies". i am thankful i found this forum before he broke down like that. I was scared, am still scared, but at least i knew what to possibly expect and it didn't shock me too much. please be careful, he has become extremely verbally abusive, and it will take a long time for me to get over some of the things he has said to me. i do not know my boyfriend anymore. he used to actually care about how his words affected me. i feel like a horrible person sometimes because i don't care what he says to other people. if he makes them cry, i don't care, as long as he doesn't yell at me. i should care about other people, that has been a defining characteristic that made me go into social work (yea a social worker being abused, ironic). Check out the forum i mentioned. the post is joint and muscular pain after taking chantix. All the symptoms i mentioned and yours also are mentioned. most of these people had muscle pain along with mental problems. many of them have been diagnosed with fibromyalgia (spelling wrong?). some are quoting dopamine levels might possibly be affected by Chantix, but all of their doctors seem baffled as to what is the problem. my boyfriend doesn't have the physical problems though, but he did have headaches while on the medication. i hope you can find a way to overcome these side effects, i hate that someone else is going through what he feels. try to get help soon though. please don't let it get to you the same way it has with him. warn your family and friends and let them see these posts, because these seem to be long term effects, and flying off the handle at people who are close to you begins to add up and hurt them worse and worse. now that i understand that its not him, i still have hope, and that is the only reason i haven't left him. during his breakdown, he told me he wanted to go to the hospital soon, and later begged me to make it go away. i will let you know what we find out and what is done to stop this, but i dont know if anyone else has found any kind of diagnosis. I can tell you that he told me he felt better when he made sure he ate decent meals. we are both really bad about skipping meals, and he told me that when he tried to keep up with meals he felt better. also, some peopel are mentioning vitamin d as helpful. i dont know if that was helpful in the physical symptoms or mental, but he told me that one thing that made him feel less angry all the time was to take long walks. he has been walking close to 3 miles a day, and its not just being alone, he sometimes takes me with him, it seems to be the walk.
    amb408 6 Replies Flag this Response
  • No, really. I have been taking this stupid drug for almost two weeks now and find that I am having problems concentrating and also biting the head off of anyone that crosses me, also (I forgot what else I was going to say!!!!!!! I am a train wreck. Oh yeah I missed work the other day and got written up for no call no show, what can I say? I completely forgot... NOT LIKE ME...) Needless to say I will not be getting a refill. This drug completely sucks rocks. Hi,I used Zyban when I couldnt quit smoking on the patches. It was highly effective actually. It does have some mild side effects but nothing to worry about. All Zyban does is make you feel queasy whenever you smoke or smell cigarette smoke. I didn't get any cravings either because with it making you feel sick from the smell and taste it also gives you the psychological effect of feeling sick whenever you think about smoking too......does that make sense? lol. It does cause you to be slightly spaced out for a few days, however, that could have just been the other medication I was taking at the same time. I highly reccomend it as a last resort however. Most people are stronger than I was at quitting lol.
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.